Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Symmetrizable finite difference operators
HTML articles powered by AMS MathViewer

by Bruce A. Wade PDF
Math. Comp. 54 (1990), 525-543 Request permission


We introduce the notion of a symmetrizable finite difference operator and prove that such operators are stable. We then present some sufficient conditions for symmetrizability. One of these extends H.-O. Kreiss’ theorem on dissipative difference schemes for hyperbolic equations to a more general case with full (x, t)-variable coefficients.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65M10
  • Retrieve articles in all journals with MSC: 65M10
Additional Information
  • © Copyright 1990 American Mathematical Society
  • Journal: Math. Comp. 54 (1990), 525-543
  • MSC: Primary 65M10
  • DOI:
  • MathSciNet review: 1011447